I'm being medicated

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Chris_N_G
New Member


Date Joined Feb 2005
Total Posts : 11
   Posted 2/16/2005 3:49 PM (GMT -7)   
For those of you who don't know, I had another appointment with my neurologist today. While there is no actual evidence from the various tests that I have epilepsy (all of my tests came back normal) he thinks that since there are no other reasonable explainations for my condition, it is a good possibilty and has decided that it is time to attempt treatment. I am to start my medication today, gradually increasing the doseage from 200 mg to about 400 mg each day. The normal doseage for someone my size would be more like 800 mg, but the idea is to see if the medication has any effect at all. If the seizures do in fact change in intensity or in frequency, we know the medication is doing its job, pretty much confirming that I do in fact have epilepsy. I can't remember what the medication is called right now and I'm too tired to bother finding out. At any rate, I hope it starts doing its job!
 
I am happy that something is being done now, but I suspect that by the end of the week, I may be changing my mind depending on how severe the side effects are. Apparently its common to feel extremely tired for the first couple weeks, so I'm not really looking forward to that. I am cautiously optimistic about the outcome and am looking forward to hopefully getting back to driving by this coming fall. (In Alberta, one must be seizure free for 6 months to operate a vehicle.)
 
-Chris

Chris_N_G
New Member


Date Joined Feb 2005
Total Posts : 11
   Posted 2/17/2005 5:10 PM (GMT -7)   
The medication is something called Carbamaz. There are several other names for the same drug, I believe. It is effective in treating simple partial, complex partial and tonic-clonic type seizures. Since I didn't get my medication until today, I am waiting until tonight to take my first doseage. (Medication instructions are to take a doseage before bed, then once the levels are increased, take one when I get up and one when I go to bed) Apparently common reactions that usually go away after a couple weeks include dizziness, drowsiness, unsteadiness, headaches, double vision, nausea, and allergic skin rashes. Sounds like fun! lol
I guess I'll wait and see what happens...even after reading about my medication, I am optimistic. :-)

-Chris

kayakmom
Veteran Member


Date Joined Jul 2003
Total Posts : 585
   Posted 2/17/2005 6:01 PM (GMT -7)   
I hope you do not have any trouble with the Carbamazapine (sp)....Hoping it can reduce all your symptoms with no side effects! Take care Chris
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 4:56 AM (GMT -7)
There are a total of 2,736,272 posts in 301,365 threads.
View Active Threads


Who's Online
This forum has 151456 registered members. Please welcome our newest member, Bat1Heavy.
164 Guest(s), 5 Registered Member(s) are currently online.  Details
George_, imagardener2, ceecee600, Faustmann, Scarecrow


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer